Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 145, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 1, 2007, 8:52 PM CDT for Cochran County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2007, 8:52 PM CDT (01:52 UTC)
- Expired
- Jun 1, 2007, 9:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Cochran County, TX
The radar
The Lubbock radar (KLBB), 94 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:03 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 1, 8:24 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2205 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:26 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jun 1, 3:26 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 326 PM CDT FRI JUN 1 2007 .SHORT TERM... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THIS EVE ACROSS THE SOUTHERN PANHANDLE ALONG EAST-WEST ORIENTED OUTFLOW BOUNDARIES. COMPLEX OVER THE SOUTHEASTERN PANHANDLE ATTM WILL PROPAGATE SEWD ALONG THE RED RIVER. MORE THUNDERSTORMS ARE LIKELY TO DEVELOP FARTHER WEST IN VERY MOIST AND UNSTABLE ENVIRONMENT ACROSS THE SW PANHANDLE LATE THIS AFTERNOON INTO THE EVENING AS DISTURBANCE OVER NRN NM MOVES TOWARD THE SRN PANHANDLE/SOUTH PLAINS REGION. ACTIVITY MAY CONGEAL INTO MCS THIS EVENING WITH THREAT OF TORNADOES EARLY...BECOMING MORE OF A HAIL AND HEAVY RAIN THREAT LATER. FARTHER SOUTH IN THE CENTRAL SOUTH PLAINS...18Z TECH SOUNDING SHOWING INVERSION OF 18 DEG CELSIUS AT BASE OF ELEVATED MIXED LAYER. THUS WILL BE DIFFICULT FOR STORMS TO INITIATE BEFORE FRONT/OUTFLOW BOUNDARY MOVES FARTHER SOUTH AFTER 00Z. RISK OF SEVERE TO CONTINUE THROUGH THE WEEKEND AS SCATTERED CONVECTION DEVELOPS IN MODERATELY UNSTABLE AIRMASS. RESIDUAL BOUNDARIES WILL AGAIN LIKELY BE THE FOCUS FOR DEVELOPMENT ON SATURDAY WITH UPSLOPE SELY LOW LEVEL FLOW CONTG TO ADVECT HIGH DEWPOINTS ONTO THE HIGH PLAINS. .LONG TERM... INTERESTING TO NOTE IN THE EXTENDED THAT BOTH THE GFS AND WRF/NMM ARE SIGNALING AN MCS SUNDAY NIGHT MOVING FROM NE NM SE TOWARD THE SOUTH PLAINS AND ROLLING PLAINS. SIMILAR SCENARIO MONDAY NIGHT WITH SYSTEM POSSIBLY A LITTLE FARTHER WEST ALONG THE NM BORDER AS MID/UPPER FLOW AMPLIFIES. BUILDING RIDGE OVER THE ROCKIES MAY SUPPRESS CONVECTION TUESDAY AND WEDNESDAY. STILL LOOKS VERY WARM BY MIDWEEK WITH INCREASING SW FLOW ALOFT AND SFC TEMPERATURES PERHAPS WARMING INTO THE 90S FOR THE FIRST TIME THIS YEAR. GFS HINTING AT UPPER LEVEL LOW DROPPING SEWD ACROSS THE CENTRAL ROCKIES THURSDAY. THAT SYSTEM MAY AGAIN INCREASE RAIN CHANCES AND ALLOW FOR ANOTHER FRONT FRIDAY OR SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 82 56 82 58 / 50 20 50 50 50 TULIA 60 80 59 81 59 / 60 20 40 50 50 PLAINVIEW 60 81 61 83 60 / 60 20 40 40 50 LEVELLAND 61 82 61 84 59 / 50 20 30 40 50 LUBBOCK 62 82 63 84 61 / 50 20 30 40 50 BROWNFIELD 63 83 62 86 62 / 40 20 30 40 40 CHILDRESS 65 81 64 84 63 / 60 20 40 40 50 SPUR 64 82 64 84 62 / 50 20 40 30 50 ASPERMONT 65 84 66 85 65 / 50 30 30 30 50 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/JAMES
Hazardous weather outlook, Jun 1, 11:59 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1159 AM CDT FRI JUN 1 2007 TXZ021>044-021700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1159 AM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER ALL OF THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND EARLY TONIGHT. BUT THERE IS ALSO POTENTIAL FOR PORTIONS OF THIS AREA TO BE UPGRADED TO A MODERATE RISK LATER TODAY. RICH MOISTURE AND A VERY UNSTABLE AIRMASS WILL LIKELY INTERACT WITH AN APPROACHING COLD FRONT...NUMEROUS BOUNDARIES...AND FAVORABLE UPPER LEVEL FORCING TO INITIATE STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE INTERACTIONS WILL BE VERY COMPLEX...SO IT WILL BE DIFFICULT TO PIN-POINT AREAS WITH GREATER RISK. THROUGH EARLY AFTERNOON...AN OUTFLOW BOUNDARY DRAPED ACROSS THE NORTHERN ROLLING PLAINS AND EXTREME SOUTHERN PANHANDLE WILL LIKELY BE A FOCUS FOR DEVELOPMENT. AND ACTIVITY IS EXPECTED TO EXPAND INTO THE WESTERN AND CENTRAL SOUTH PLAINS FROM EASTERN NEW MEXICO LATER TODAY. THE ENTIRE AREA WILL HAVE A RISK FOR SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FLOODING DUE TO RECENT HEAVY RAINS...SOILS OVER MUCH OF THE REGION REMAIN MOIST TO NEARLY SATURATED. HEAVY RAIN POTENTIAL LATER TODAY COULD LEAVE ISOLATED TOTALS FROM ONE TO TWO INCHES WHICH MAY PRODUCE LOCALIZED FLASH FLOODING. MANY OTHER AREAS COULD EXPERIENCE BRIEF EPISODES OF EXCESSIVE STORM WATER RUN-OFF. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY AND SUNDAY. A COLD FRONT WILL BE IN OR NEAR THE AREA THROUGH THE WEEKEND AND IS EXPECTED TO SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND OVERNIGHT HOURS. AN UNSTABLE ATMOSPHERE AND SUFFICIENT WIND PROFILES WILL LIKELY AID IN SOME STORMS BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS EVENING.
In the hours before
Local storm report, Jun 1, 3:22 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
322 PM CDT FRI JUN 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 10 N PADUCAH 34.16N 100.30W
06/01/2007 E1.75 INCH COTTLE TX FIRE DEPT/RESCUE
NORTH OF HIGHWAY 83.
&&
FBLocal storm report, Jun 1, 3:51 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
351 PM CDT FRI JUN 01 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 8 NW PADUCAH 34.10N 100.40W
06/01/2007 E1.75 INCH COTTLE TX EMERGENCY MNGR
RELAYED BY PADUCAH DPS.
&&
FBSpecial weather statement, Jun 1, 4:50 PM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 450 PM CDT FRI JUN 1 2007 TXZ038-012230- KING TX- 450 PM CDT FRI JUN 1 2007 ...STRONG THUNDERSTORMS ACROSS KING COUNTY... AT 446 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF GROW...OR ABOUT 11 MILES NORTHEAST OF GUTHRIE...MOVING EAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED ACROSS CENTRAL AND EASTERN KING COUNTIES. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Jun 1, 6:04 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 604 PM CDT FRI JUN 1 2007 TXZ039-040-020015- TERRY TX-YOAKUM TX- 604 PM CDT FRI JUN 1 2007 ...STRONG THUNDERSTORMS ACROSS YOAKUM AND TERRY COUNTIES... AT 555 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES SOUTH OF TOKIO...OR ABOUT 11 MILES NORTH OF SEAGRAVES...MOVING EAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF WELLMAN. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Jun 1, 6:31 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 631 PM CDT FRI JUN 1 2007 TXZ044-020030- STONEWALL TX- 631 PM CDT FRI JUN 1 2007 ...STRONG THUNDERSTORMS ACROSS STONEWALL COUNTY... AT 627 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF SWENSON...OR ABOUT 23 MILES EAST OF JAYTON...MOVING EAST AT 10 MPH. OTHER THUNDERSTORMS WERE ALSO STRENGTHENING ACROSS NORTHERN AND CENTRAL STONEWALL COUNTY. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Jun 1, 8:29 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 829 PM CDT FRI JUN 1 2007 TXZ028-029-020230- HALE TX-LAMB TX- 829 PM CDT FRI JUN 1 2007 ...STRONG THUNDERSTORM ACROSS LAMB AND HALE COUNTIES... AT 825 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF OLTON...OR ABOUT 17 MILES NORTH OF LITTLEFIELD...MOVING SOUTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED OVER CENTRAL LAMB COUNTY. THIS ACTIVITY WILL MOVE INTO WESTERN HALE COUNTY BEFORE 9 PM. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:00 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 45 min |
| Jun 1, 8:01 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 59 min |
| Jun 1, 8:48 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Hockley, Lamb | 57 min |
| Jun 1, 9:38 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 67 min |
| Jun 1, 9:56 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 49 min |
| Jun 1, 11:51 PM CDT | Severe Thunderstorm Warning | LUB | King | 39 min |
| Jun 2, 6:37 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.